Florida, 2007Hail and Damaging Wind in Florida, May 6, 2007
May 6, 2007 · NWS JAX · 8 events in 3 counties and zones
A back door cold front interacted with sea breezes and afternoon instability to produce scattered severe storms across northeast Florida during the afternoon of May 6, 2007.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A back door cold front interacted with sea breezes and afternoon instability to produce scattered severe storms across northeast Florida during the afternoon of May 6, 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 8:19 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, May 6, 8:19 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT SUN MAY 6 2007
...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON...
...NOREASTER TO BRING WINDY CONDITIONS TONIGHT THROUGH TUESDAY...
.UPDATE...BACKDOOR COLD FRONT ACROSS CENTRAL GA WILL MOVE SOUTH
TODAY BRINGING A NE SURGE OF WIND TO GA THIS AFTERNOON AND NE FL
THIS EVENING. UPPER PATTERN AMPLIFYING WITH STRONG UPPER TROUGH
DIGGING OFF THE EAST COAST. A FEW STRONG THUNDERSTORMS OVER THE
ATLANTIC WATERS THIS MORNING...WITH A FEW STRONG TO SEVERE
THUNDERSTORMS EXPECTED THIS AFTERNOON OVER LAND ALONG AND SOUTH OF
COLD FRONT AND NEAR SEABREEZE FRONT. MAIN THREAT WILL BE ISOLATED
LARGE HAIL LIKE YESTERDAY DUE TO COOLING IN MID LEVELS. 12Z JAX
MODIFIED SOUNDING SHOWS CAPE NEAR 3000 J/KG BY THIS AFTERNOON. MAY
ISSUE WIND ADVISORY IN AFTERNOON PACKAGE FOR COASTAL COUNTIES
TONIGHT DUE TO VERY WINDY CONDITIONS.
.AVIATION...INCREASING NE WINDS AT SSI THIS AFTERNOON AND AT FL TAFS
THIS EVENING BY 00Z. VFR CONDITIONS THIS MORNING WILL BECOME
MVFR/IFR IN SCATTERED TSTM ACTIVITY BETWEEN 16Z-23Z. MVFR CONDITIONS
EXPECTED TONIGHT DUE TO LOW CLOUDS BEHIND COLD FRONT.
&&
.MARINE...NE SURGE JUST NORTH OF THE WATERS WILL MOVE INTO GA WATERS
LATER THIS AFTERNOON AND FL WATERS EARLY THIS EVENING. SCA
CONDITIONS DEVELOPING WITH GALES TONIGHT.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
MARION-SUWANNEE-UNION.
LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY
FOR CLAY-DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.
GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY
FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...GALE WARNING FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20
NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 8 PM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
MZHazardous weather outlook, May 6, 9:30 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT SUN MAY 6 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1030 AM EDT SUN MAY 6 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON...
...WILDFIRES CONTINUE ACROSS SOUTHEAST GEORGIA AND FLAGLER COUNTY
FLORIDA...
...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING......LAKE WIND ADVISORY LATE THIS AFTERNOON FOR THE COASTAL
AREAS......HIGH SURF AND MINOR COASTAL FLOODING POSSIBLE TONIGHT...
A BACK DOOR COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS
AFTERNOON WITH WINDS SHIFTING TO THE NORTHEAST AND BECOMING GUSTY.
ALTHOUGH AFTERNOON RELATIVE HUMIDITIES WILL BE ABOVE CRITICAL LEVELS
SHIFTING AND GUSTY WINDS WHEN COMBINED WITH VERY DRY FOREST AREAS
COULD RESULT IN A FIRE THREAT TODAY...PLEASE USE CAUTION IN WOODED
AREAS.
SOUTH OF THE COLD FRONT THE AIRMASS WILL BECOME UNSTABLE THIS
AFTERNOON WITH A FEW STRONG OR EVEN SEVERE THUNDERSTORMS POSSIBLE
THIS AFTERNOON. THE PRIMARY THREATS WILL BE LARGE HAIL AND
LIGHTNING.
WINDS WILL INCREASE THIS AFTERNOON AT THE COAST BEHIND THE FRONT
RESULTING IN ROUGH SURF CONDITIONS...A HIGH RISK OF RIP CURRENTS AND
POSSIBLE MINOR COASTAL FLOODING INTO TONIGHT. A GALE WARNING IS IN
EFFECT FOR THE OFFSHORE WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
INCREASING WINDS AND MUCH DRIER AIR WILL RESULT IN VERY DANGEROUS
FIRE CONDITIONS THROUGH MUCH OF THE WEEK. A FIRE WEATHER WATCH
IS IN EFFECT FOR MONDAY AFTERNOON...PLEASE USE CAUTION WHEN WORKING
OR PLAYING NEAR WOODED AREAS EARLY THIS WEEK.
INCREASING COASTAL WINDS AND SEAS WILL PRODUCE AN ELEVATED RISK OF
RIP CURRENTS...ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING
AND BEACH EROSION...THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION...SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD
SEVERE WEATHER OCCUR IN YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SANDRIK/ZIBURA
In the hours before
Special weather statement, May 6, 12:09 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
109 PM EDT SUN MAY 6 2007
FLZ033-061745-
ST. JOHNS FL-
109 PM EDT SUN MAY 6 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN ST. JOHNS COUNTY FOR SMALL
HAIL AND THUNDERSTORM WINDS UNTIL 145 PM...
AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED OVER PALM VALLEY...OR NEAR PONTE VEDRA
BEACH...MOVING SOUTH AT 30 MPH. THIS THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND PALM VALLEY AND SAWGRASS THROUGH 145 PM EDT. SMALL
HAIL...GUSTY WINDS UP TO 40 MPH...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.
ZIBURA
Event by event
5 hail, 2 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Hail, St. Johns
- When
- May 6, 12:30 PM EST to 12:35 PM EST
- Where
- St. Johns County, 0.92 mi NW of Anastasia
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.890, -81.310
The public reported quarter size hail near the St. Augustine Airport. At the same time, a spotter near the airport reported 1.25 inch hail near the airport that lasted for 5 minutes.
Hail, St. Johns
- When
- May 6, 1:10 PM EST
- Where
- St. Johns County, 6 mi NNE of Elkton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.860, -81.392
Duval county Emergency Management witnessed penny size while traveling north on Interstate 95 near the State Road 16 exit in front of the St. Augustine Outlet Mall complex.
Thunderstorm Wind, Flagler
- When
- May 6, 1:20 PM EST to 1:41 PM EST
- Where
- Flagler County, 0.92 mi NE of Espanola to 1.51 mi NNE of Mantanzas
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.509, -81.309
Widespread trees and power lines were blown down from strong thunderstorm wind gusts from Espanola to Palm Coast. Trees were blown down in Espanola. Power lines were blown down in Palm Coast including one along Burning Sand Road. Another power line was blown down along Patrick Drive and Milwaukee in Palm Coast and it sparked a fire. Another tree was blown down along Squire Court in Palm Coast. We received a report of estimated thunderstorms gusts to 65 mph at 1328hrs in Palm Coast. We received another report of estimated 60 mph winds at the Bunnell, Flagler County Airport.
Heavy Rain, Flagler
- When
- May 6, 1:20 PM EST to 1:45 PM EST
- Where
- Flagler County, 3 mi NE of Bunnell
- Reported by
- Emergency Manager
- Coordinates
- 29.501, -81.235
Received a report of 1.00 of rain from a skywarn spotter from the Pine Lakes Area of Palm Coast. received a report of 1.20 of rain from a Skywarn Spotter at Indian Trails in Palm Coast. Received a report of 1.20 of rain at Pine Lakes from a Skywarn spotter. Received a report of 3.75 of rain from a Skywarn spotter in Grand Haven in Palm Coast. Received a report of 1.20 of rain in West Central Palm Coast in the City of Palm Coast.
Hail, Flagler
- When
- May 6, 1:42 PM EST to 1:47 PM EST
- Where
- Flagler County, 1.51 mi NNE of Mantanzas
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
One inch hail was reported at Ethan Allen and Eaton Drive in Palm Coast.
Hail, Flagler
- When
- May 6, 1:53 PM EST
- Where
- Flagler County, 12 mi S of Bunnell Flagler Arpt
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.297, -81.200
Fire fighters at the Rima Ridge-Airport Road Complex report quarter sized hail.
Heavy Rain, Marion
- When
- May 6, 2:55 PM EST to 3:55 PM EST
- Where
- Marion County, Chatmar
- Reported by
- Amateur Radio
- Coordinates
- 29.070, -82.450
Two inches of rain fell in less than one hour in Dunnellon.
Hail, Marion
- When
- May 6, 3:55 PM EST to 3:58 PM EST
- Where
- Marion County, Chatmar
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 29.070, -82.450
Penny size hail was reported in Dunnellon.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 6 to 7, 2007$5.4 million · EF2 · 41 events
- Flash Flooding and Flooding in Kansas, May 6 to 11, 2007$6.2 million · 23 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 20074 injured · $218,000 · EF0 · 54 events
- Flash Flood and Flooding in Iowa, May 6 to 15, 2007$5.2 million · 11 events
- Flash Flooding and Flooding in Kansas, May 6 to 14, 2007$850,000 · 1.25 in hail · 18 events
- Flash Flooding and Flood in Kansas, May 6 to 7, 2007$1.3 million · 8 events
- Flooding in Iowa, May 6 to 13, 2007$675,000 · 19 events
- Flash Flooding and Flooding in Iowa, May 6 to 8, 2007$925,000 · 6 events
- Tornado and Hail in Florida, May 6, 2007$761,000 · EF0 · 9 events
- Tornado and Flash Flooding in Nebraska, May 6, 2007$155,000 · EF0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 6 to 7, 2007$48,000 · EF0 · 22 events
- Flash Flooding and Hail in Missouri, May 6, 2007$50,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22033, 22046, 22043, 36847, 22035, 36860, 22038, 22037.